Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have elevated WBC. Had carcinoma of prostate and had radiation. Are these related?

User rating for this question
Answered by

Practicing since : 1979
Answered : 415 Questions
my WBC is 13 I have no fever or ovious signs of infection that i can acknowledge.I have ITP and take a CBC weekly and aNplate shot.. All my blood work is perfact except the WBC being 13
Posted Fri, 13 Dec 2013 in Infections
Answered by Dr. Jawahar Ticku 2 hours later
Brief Answer: Radiation cystitis, Detailed Answer: Dear XXXXX, Thanks for sharing your question through health care magic. This condition of raised blood counts is called leukocytosis. The rise is moderate and could be due to chronic secondary infection of your urinary tract. Since you have suffered from carcinoma of prostate and had radiation for it, it causes radiation mucoscits of the rectum and the lining of the bladder. You may have bleeding per rectum due to the effects of radiation. Further because of the prostatic problem, there could be subacute urinary tract infection due to residual urine in your bladder. And as mentioned earlier, subacute infection causes leococytosis. To prevent rectal bleeding you should use stool softeners so that hard stools don't rub your radiation parched bowel to cause bleeding and you should not be constipated. Possibly keeping your urine alkaline by drinking enough water and using urine alkalinizer. Apropriate antibiotic after culture sensitivity of urine in consultation with your doctor will reduce your cell count. Off course other moderate problems in the body have to be ruled out which give rise to raised cell count .At the same time you should not worry about it as at this level these cells are protectors in your body. Hope your concern is addressed. I will be happy to reply if any other query . Truly, Dr. J. Ticku
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor